Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Nov 4, 2020, 2:55 PM PST for Inyo County, Tulare County, California; 4 counties in Nevada. It took effect at Nov 6, 2020, 10:00 AM PST. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 4, 2020, 2:55 PM PST (22:55 UTC)
- In effect from
- Nov 6, 2020, 10:00 AM PST
- Expired
- Nov 6, 2020, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 222 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 7:32 PM PST | NON-TSTM WND GST 94 | 11 Sse Blue Eagle Ranch, NV | ELEVATION 9000. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3017 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176 WWUS85 KVEF 042255 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 255 PM PST Wed Nov 4 2020 CAZ226-227-NVZ460>465-051200- /O.UPG.KVEF.FW.A.0018.201106T1800Z-201107T0400Z/ /O.NEW.KVEF.FW.W.0032.201106T1800Z-201107T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 255 PM PST Wed Nov 4 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PST FRIDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 226-227 IN SOUTHEAST CALIFORNIA AND FIRE WEATHER ZONES 460-465 IN SOUTHERN NEVADA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM PST Friday. The Fire Weather Watch is no longer in effect. * TIMING...Winds will increase Friday morning and continues through early Friday evening. * WIND...South-Southwest 20 to 30 mph gusts 35 to 50 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
6 follow-up statements
049 WWUS85 KVEF 051146 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 346 AM PST Thu Nov 5 2020 CAZ226-227-NVZ460>465-060000- /O.CON.KVEF.FW.W.0032.201106T1800Z-201107T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 346 AM PST Thu Nov 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PST FRIDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 226-227 IN SOUTHEAST CALIFORNIA AND FIRE WEATHER ZONES 460-465 IN SOUTHERN NEVADA... * TIMING...Winds will increase Friday morning and continue through Friday evening. * WIND...South-Southwest 20 to 30 mph gusts 35 to 50 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
133 WWUS85 KVEF 052312 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 312 PM PST Thu Nov 5 2020 CAZ226-227-NVZ460>465-061200- /O.CON.KVEF.FW.W.0032.201106T1800Z-201107T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 312 PM PST Thu Nov 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PST FRIDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 226-227 IN SOUTHEAST CALIFORNIA AND FIRE WEATHER ZONES 460-465 IN SOUTHERN NEVADA... * TIMING...Winds will increase Friday morning and continue through Friday evening. * WIND...South-Southwest 20 to 30 mph gusts 35 to 50 mph. Local higher gusts are possible. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
008 WWUS85 KVEF 061143 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 343 AM PST Fri Nov 6 2020 CAZ226-227-NVZ460>465-062345- /O.CON.KVEF.FW.W.0032.201106T1800Z-201107T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 343 AM PST Fri Nov 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 226-227 IN SOUTHEAST CALIFORNIA AND FIRE WEATHER ZONES 460-465 IN SOUTHERN NEVADA... * TIMING...Winds will increase Friday morning and continue through Friday evening. * WIND...South-Southwest 20 to 30 mph gusts 35 to 50 mph. Local higher gusts are possible. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
275 WWUS85 KVEF 062243 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 243 PM PST Fri Nov 6 2020 CAZ226-227-NVZ460>465-070245- /O.CON.KVEF.FW.W.0032.000000T0000Z-201107T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 243 PM PST Fri Nov 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 226-227 IN SOUTHEAST CALIFORNIA AND FIRE WEATHER ZONES 460-465 IN SOUTHERN NEVADA... * TIMING...South-Southwest winds will continue into this evening before diminishing overnight. * WIND...South-Southwest 20 to 30 mph gusts 35 to 50 mph. Local higher gusts are possible. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
900 WWUS85 KVEF 062245 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 245 PM PST Fri Nov 6 2020 CAZ226-227-NVZ460>465-070400- /O.CON.KVEF.FW.W.0032.000000T0000Z-201107T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 245 PM PST Fri Nov 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 226-227 IN SOUTHEAST CALIFORNIA AND FIRE WEATHER ZONES 460-465 IN SOUTHERN NEVADA... * TIMING...South-Southwest winds will continue into this evening before diminishing overnight. * WIND...South-Southwest 20 to 30 mph gusts 35 to 50 mph. Local higher gusts are possible. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
493 WWUS85 KVEF 070356 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 756 PM PST Fri Nov 6 2020 CAZ226-227-NVZ460>465-070500- /O.EXP.KVEF.FW.W.0032.000000T0000Z-201107T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 756 PM PST Fri Nov 6 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PST THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 226-227 IN SOUTHEAST CALIFORNIA AND FIRE WEATHER ZONES 460-465 IN SOUTHERN NEVADA... Fire danger across the region will diminish this evening as winds subside and relative humidities increase above critical thresholds. The Red Flag Warning will be allowed to expire at 8pm PST / 9pm MST. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 4, 9:42 AM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 4, 9:42 AM PST, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 942 AM PST Wed Nov 4 2020 .SYNOPSIS...Warm and dry weather will continue through Friday with temperatures remaining well above normal. A significant pattern change will bring windy conditions to the region on Friday followed by a dramatic drop in temperatures over the weekend into early next week. Along with the colder temperatures, some areas could see a few light rain and snow showers. && .UPDATE...Another abnormally warm day across the region today with temperatures forecast to be 10-15 degrees above normal which will make highs today near record levels. Otherwise, expect sunny and dry conditions with generally light winds. && .PREV DISC...224 AM PST... .SHORT TERM...Through Thursday night. High pressure overhead through Thursday will lead to dry and very warm weather for early November. High temps will be nearing 15 degrees above normal which will put all of our climate sites at or above records. No significant winds expected. .LONG TERM...Friday into next week. Another significant pattern change is still on track for the weekend. Multiple systems will bring gusty winds and dangerous fire weather conditions, then a sharp cooldown, and even some precipitation chances into next week. The ingredients for the weekend blast already in place. A trio of shortwaves currently around Alaska will be responsible for the first in a series of troughs, producing gusty winds starting Friday and the sharp cooldown on Saturday. The first shortwave has been in place, loitering around Anchorage for a bit now. The second is elongating over western Alaska after a trek across Siberia. The third if out over the open Pacific. Ensembles have come into strong agreement in the depth of this trough as it impacts the region, but the delicate dance between the three shortwaves and how they combine introduces two sources of uncertainty: exactly how far west the trough digs southward, and timing/progression. Much of the eastern Pacific is currently primed fairly decently with above average PWATs, and a batch of rich moisture around 15N/120W. A further east trough would actually push most of this moisture away, leaving strong winds on Friday as the main impact of this first system. A further west trough could open the door for some moisture to be ingested into the system. Timing could complicate the scenario both ways, with slower systems actually less likely to ingest the tropical moisture, which is headed westward. The second in the series of systems looks better for precipitation chances. This shortwave will dig down the backside of the first system, as the first system lifts out on Sunday. This will bring a reinforcing shot of colder air, and a better shot at showers for the northern 2/3rds of the area. Beyond this system, ensembles indicate a preference for continued activity and shortwaves brushing by versus a large rebounding ridge like what happened with the previous blast. This would favor continued cool and unsettled weather for much of the upcoming week. && .FIRE WEATHER...Decided to issue a Fire Weather Watch for southern Nevada and Inyo County CA Friday. A potent cold front is forecast to bring a strong belt of southwest winds to much of the area. The eastern Sierra Slopes and Spring Mountains may see a period of downslope winds which could produce locally stronger winds. Humidity levels are expected to fall below critical thresholds in the mid to lower elevations while remaining above thresholds in the higher elevations. Also, the lack of precipitation over the past 6 months has kept fuels at critical levels in all our zones as ERC values are well above normal for early November. && .AVIATION...For McCarran...Typical wind pattern is expected to continue over the next 30 hours at KLAS and other valley airports. Winds should remain below 10 knots and skies are expected to remain mostly clear. For the rest of southern Nevada, northwest Arizona and southeast California...Generally, typical wind patterns are expected at most terminals today. Some north winds are expected down the Colorado River Valley with winds 10-12 knots and occasional gusts to 15-20 knots, especially near KIFP. Elsewhere, winds should remain below 10 knots. Some lofted haze/smoke is possible in the Owens Valley, but isn't expected to impact surface visibilities. Besides some hazy skies, expect mostly clear skies area-wide. && .CLIMATE...High temperatures approaching records Wednesday and Thursday. The table below shows the record high temperature for each location and the year the record was last set, followed by the forecast for each day. WED NOV 4 THU NOV 5 Record(Yr)/Fcst Record(Yr)/Fcst Las Vegas 85(1988) / 85 84(1980) / 85 Death Valley 94(2016) / 95 96(2012) / 95 Kingman 86(1921) / 84 87(1921) / 87 Bishop 83(1988) / 81 82(1950) / 81 Barstow Daggett 88(1980) / 86 87(1980) / 87 Needles 91(2001) / 93 91(2012) / 92 .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen SHORT TERM/FIRE WEATHER...Pierce LONG TERM...Steele AVIATION...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:44 AM PST | Fire Weather Watch | VEF | Inyo, Tulare | 12 hr |
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.